Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 161, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 29, 2014, 5:10 PM CDT for Jones County, Taylor County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2014, 5:10 PM CDT (22:10 UTC)
- Expired
- Jul 29, 2014, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:52 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 29, 3:52 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 352 PM CDT TUE JUL 29 2014 .SHORT TERM... (Tonight and Wednesday) At 3 pm, afternoon clouds are a little more widespread today, helping cool temperatures a few degrees, with isolated showers and thunderstorms developing. Mesoanalysis and point soundings across the area show cloud bases are slightly lower, due to the cooling temperatures helping to decrease the temperature/dewpoint depression. However, with cloud bases around/above 7000 feet, and the aforementioned depression greater than 35 degrees Fahrenheit in most areas, microbursts remain possible. Mesoanalysis show around 1500 J/kg MLCAPE available for the thunderstorms to work with, so a few strong/marginally severe storms can't be ruled out. The main storm hazards will be deadly cloud to ground lightning, and wind gusts over 40 mph with the stronger thunderstorms that develop. These showers/thunderstorms will quickly diminish after sunset, with the loss of heating. Lows tonight will be mainly lower 70s. For tomorrow, models develop isolated showers and thunderstorms across northern parts of the area, mainly north of the Colorado River. We believe this potential may be a little less in coverage compared to today/yesterday. Model analysis again shows high cloud bases, leading to a microburst potential with any storms that develop. Highs tomorrow will be mainly in the upper 90s, with a few locations touching 100 degrees. .LONG TERM... (Wednesday Night through next Tuesday) A cold front will move across the area Wednesday night into early Thursday, bringing cooler temperatures areawide through next weekend, along with a chance of rainfall into Saturday. Models agree that the synoptic cold front will enter the northern Big Country counties late Wednesday evening and will move slowly south across the area on Thursday. The front will bring cooler temperatures to the entire area Thursday through next weekend, with below normal high temperatures through the period. As for rain chances, the 18Z GFS has come in considerably wetter and is currently the outlier compared to the NAM and ECMWF. The GFS stalls the front across southern sections Thursday night through Saturday and generates a considerable amount of QPF along and north of the front through the period. The EC and NAM drive the front south of the area by Thursday evening, with precipitation confined to southern sections by Friday evening and dry conditions for Saturday. Believe that the GFS is too far north with the front and have discounted its wetter solution. Thus, will maintain a 20 to 30 percent chance for showers and thunderstorms across the area Wednesday night and Thursday as the front moves through, with a slight chance for precipitation across far southern sections Thursday night through Saturday. Temperatures will be considerably cooler behind the front on Thursday, especially across northern counties. Highs will range from the lower to middle 80s across the Big country, to the upper 80s and lower 90s elsewhere. Below normal temperatures continue Friday through next Monday with afternoon highs mainly in the lower 90s. Lows through the period will be in the upper 60s and lower 70s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 97 70 85 67 / 10 20 20 20 10 San Angelo 73 99 72 91 69 / 10 10 10 20 20 Junction 71 98 72 92 71 / 10 0 10 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && DOLL/JW
Hazardous weather outlook, Jul 29, 2:57 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 257 PM CDT TUE JUL 29 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-302000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 257 PM CDT TUE JUL 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WILL BE STRONG GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY ACROSS ALL OF WEST CENTRAL TEXAS...AND THURSDAY NIGHT THROUGH SATURDAY ALONG AND SOUTH OF INTERSTATE 10. THE MAIN THREATS WILL BE STRONG GUSTY WINDS AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 4:19 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 PM CDT TUE JUL 29 2014
TXZ054-127-292145-
NOLAN TX-TAYLOR TX-
419 PM CDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NOLAN
AND TAYLOR COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS
AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF LAKE SWEETWATER...OR ABOUT 11 MILES SOUTHEAST OF SWEETWATER...
MOVING NORTHEAST AT 10 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
A FEW BROKEN TREE BRANCHES...
SCATTERED POWER OUTAGES POSSIBLE...
LIGHT LOOSE OBJECTS TOPPLED...
THE STRONG THUNDERSTORM WILL BE NEAR...
TRENT AND CAMP BUTMAN BY 445 PM CDT
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 244 AND 263.
LAT...LON 3239 10001 3228 10002 3222 10035 3252 10035
3253 10032 3252 10002
TIME...MOT...LOC 2119Z 235DEG 8KT 3237 10025
JOHNSONSpecial weather statement, Jul 29, 4:46 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
446 PM CDT TUE JUL 29 2014
TXZ054-127-292215-
NOLAN TX-TAYLOR TX-
446 PM CDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR NOLAN
AND TAYLOR COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS
AT 442 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF CAMP BUTMAN...OR ABOUT 15 MILES EAST OF SWEETWATER...MOVING
EAST AT 10 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
A FEW BROKEN TREE BRANCHES...
SCATTERED POWER OUTAGES POSSIBLE...
LIGHT LOOSE OBJECTS TOPPLED...
THE STRONG THUNDERSTORM WILL BE NEAR...
TRENT AND MERKEL BY 515 PM CDT
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 253 AND 266.
LAT...LON 3230 9999 3227 10024 3249 10025 3253 10012
3252 9996
TIME...MOT...LOC 2146Z 224DEG 7KT 3239 10016
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:19 PM CDT | Special Weather Statement | SJT | Nolan | 26 min |
| Jul 29, 4:46 PM CDT | Special Weather Statement | SJT | Taylor | 29 min |
| Jul 29, 5:44 PM CDT | Special Weather Statement | SJT | Fisher | 31 min |
| Jul 29, 6:00 PM CDT | Special Weather Statement | SJT | Taylor | 30 min |
| Jul 29, 6:30 PM CDT | Special Weather Statement | SJT | Callahan | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.